Kinston Police preparing for possible spike in heroin overdoses

Part of a Narcan kit used by Kinston Department of Public Safety.

KINSTON, N.C. (WNCT) – The Kinston Department of Public Safety distributed “Narcan Kits” to all of its uniformed officers as it braces for a possible spike in heroin overdoses.

“We are hearing intel reports that…opium, heroin, morphine is making a comeback,” Sgt. Roland Davis said.

Narcan is a drug injected through the nose that essentially blocks opiates like heroin from taking effect.

Officers received the kits and training from Lenoir Emergency Medical Services for free.

“We’re not waiting for someone to die here from an opium overdose,” Sgt. Davis said.

Back in March, Greenville Police and Fire-Rescue responded to at least seven overdoses from fentanyl-laced heroin. In at least four of those cases, officers or paramedics used Narcan saving that person’s life.

Lieutenant Carlton Williams used the drug to save the lives of two of those people.

“When we arrive on the scene, the first thing that we ask is, ‘has there been any illegal drug use?'” Lt. Williams said. “‘I’m not asking because I’m the police. I’m asking because i want to help them.”

 

WNCT-TV 9 On Your Side provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s